MAUDE Adverse Event Report: LEONHARD LANG GMBH SKINTACT; ECG ELECTRODE

LEONHARD LANG GMBH SKINTACT; ECG ELECTRODE
Model Number TVO01
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Retained samples of the concerned lot of model tvo01 have been inspected visually.All inspected samples were found to perform within limits.We also have reviewed the production history records for the concerned lot number.Mechanical tests were performed on 3 retained samples.All tested samples were found to perform within limits.No faults could be detected.We have requested several times for a filled in questionaire and customer samples but none have been received.On may 08th, 2024 we have received a partially filled in qustionaire.The user was specifying in the filled in questionnaire that the patient skin was prepared with "ambu skin prep pad" and desinfected with "clinell 2% chlorhexidine in 70% alcohol skin wipe." the ifu explicitly states that "do not use solvent-based liquids to clean the skin because such agents can lead to skin reactions when trapped under the electrode." 2% chlorhexidine in 70% alcohol is such a solvent based liquid.We therefore consider the user has caused or contributed to the event.We therefore close the investigation.
 
Event or Problem Description
On april 26th, 2024, we have been informed about an incident with ecg electrodes.Monitoring ecg electrodes (model tvo01) had been used at mid yorkshire nhs teaching trust.The initial reporter informed leonhard lang about a patient incident.It was stated: "i have a patient incident where the electrodes have actually burnt the patients skin i do have photographs." on may 08th, 2024 we have received a picture showing the skin injury and a partially filled in questionaire.A "24 hour ambulatory ecg" monitoring was performed.The patient skin was described as normal.The medical history was described as "no known allergies - patient was asked at the time of fitting ".3 ecg electrode have been applied on the patients chest.The skin preparation was described as cleaned with "ambu skin prep pad", not shaven, disinfected with "clinell 2% chlorhexidine in 70% alcohol skin wipe", no ointment has been used and dried with paper towel.Hours after the treatment the patient noticed at home in the "right upper chest area burning and sore, blisters appeared".It was described "patient was sleeping - woke up with a burning sensation around 3 am where the upper sticker was placed".No information was provided if and how the injury has to be treated afterwards.Reviewing the provided customer picture a circular skin injury has happened at the outer foam edge of the ecg electrode.It was also stated: "imagine the patient's injury (16/04/2024/).Picture taken on the (b)(6) 2024 when the patient returned for advice." no further details have been disclosed so far.

Brand Name
SKINTACT
Common Device Name
ECG ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, 6020
AU  6020
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, 6020
AU   6020
Manufacturer Contact
bernhard ladner
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key19329446
Report Number8020045-2024-00012
Device Sequence Number6942407
Product Code DRX
UDI-Device Identifier19005531505480
UDI-Public(01)19005531505480
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K023503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2025
Device Model NumberTVO01
Device Lot Number230926-0243
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Initial Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale